Dealing With Stomach Gas From Antibiotics

Many people suffer with stomach gas from antibiotics. Modern day antibiotic medications can be very effective for all kinds of ailments related to bacteria. In fact, for many decades they have been responsible for saving millions of lives from infections and diseases. Yet, they can cause flatulence, diarrhea, bloating, and might make you feel gassy. Here are some helpful tips (for dealing with these symptoms) that can make life a little easier on you and your family.

One of the biggest causes for digestive upsets when taking antibiotic drugs, is the killing of beneficial bacteria in the gut. These drugs are highly effective for getting rid of bacteria that cause infection. However, they also can kill off good bacteria that are essential for proper digestion and elimination.

If you wish to keep your balance of good and bad bacteria in the gut, you can replace them with the right foods or supplements. Yogurt is one of the best food sources for beneficial bacteria. Eat yogurt daily while you are taking the drugs. In addition, you should continue eating plenty of yogurt for at least a couple of weeks after your antibiotic therapy.

Not everyone is comfortable eating yogurt and some people may be sensitive to it. You can take probiotic supplements that contain billions of good bacteria for your digestive tract, and are easily purchased at any drug store. After opening the bottle of supplement capsules you should store them in the refrigerator, to make sure that the bacteria stay alive.

If you find that your antibiotic medication is making you gassy or bloated, try avoiding foods that are known to cause excess gas. Peanuts may cause a lot of problems with some people, and you should stay away from them if you are taking pills known to increase the chance for feeling bloated or gassy. Many kinds of beans can cause flatulence and bloating and are best avoided.

Cruciferous vegetables cause stomach gas in many people. This include broccoli and Brussels sprout. Cauliflower is another vegetable to avoid, at least until you are through with the medication.

To keep gassiness to a minimum you may need to forgo that morning bowl of oatmeal until the drugs are all gone. This includes oatmeal breakfast cereal and cookies. Granola bars are also best avoided, if they cause you any problems.

You may have mild lactose intolerance and not be aware. If you have ever noticed cramping or diarrhea the next day after eating ice cream or drinking milk, this could be a sign of lactose intolerance. If this is the case, you should stay away from dairy products while you are taking your medication.

If you notice a lot of problems with stomach gas from antibiotics contact your doctor. He or she may be able to give you different medication that is easier on your digestive tract. In some cases, taking food with your medication can help, but not always. Make sure that your primary care physician knows about all the medications you are taking, as some may interact with certain antibiotic drugs, and this could cause you intestinal upsets.

Leave a Reply

Your email address will not be published. Required fields are marked *